Alert archive / Ohio / Flash Flood Warnings in 2019
Flash Flood Warning 28, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 27, 2019, 1:10 PM EDT for Clinton County, Ohio. It was in force for 55 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2019, 1:10 PM EDT (17:10 UTC)
- Expired
- Jun 27, 2019, 2:05 PM EDT
- In force
- 55 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Clinton County, OH
The radar
The Cincinnati radar (KILN), 14 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 1:14 PM EDT | FLASH FLOOD | 1 Nne Wilmington, OH | WATER RUSHING THROUGH A YARD ALONG A PORTION OF N. LINCOLN ST. TIME OF EVENT ESTIMATED. |
| Jun 27, 1:16 PM EDT | FLOOD | 1 S Wilmington, OH | HIGH WATER NEAR THE INTERSECTION OF RANDOLPH AND SOUTHRIDGE AVE. TIME OF EVENT ESTIMATED. |
| Jun 27, 1:26 PM EDT | FLOOD | 1 Ne Wilmington, OH | HIGH WATER NEAR THE INTERSECTION OF FLORENCE AND BROOKE BLVD. TIME OF EVENT ESTIMATED. |
| Jun 27, 1:40 PM EDT | FLOOD | 2 Ssw Wilmington, OH | HIGH WATER AT A PROPERTY ALONG SOUTHWIND BLVD. TIME OF EVENT ESTIMATED. |
| Jun 27, 1:45 PM EDT | FLOOD | Wilmington, OH | EXPANSIVE AREA OF HIGH WATER ALONG A PORTION OF E. MAIN ST. IN DOWNTOWN WILMINGTON. TIME OF EVENT ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.2 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 833 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
065
WGUS51 KILN 271710
FFWILN
OHC027-271915-
/O.NEW.KILN.FF.W.0028.190627T1710Z-190627T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
110 PM EDT Thu Jun 27 2019
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Central Clinton County in southwestern Ohio...
* Until 315 PM EDT.
* At 109 PM EDT, radar indicated that thunderstorms had produced
heavy rain across the warned area. Up to 2 inches of rain has
already fallen, with up to an additional 2 inches possible through
2 pm. Runoff from this excessive rainfall will cause flash
flooding to occur.
* Some locations that will experience flooding include...
Wilmington, Sabina, Lynchburg, New Vienna, Martinsville, Melvin,
Cuba, Lees Creek, Reesville, New Antioch, Morrisville and
Burtonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3923 8384 3924 8383 3925 8384 3929 8386
3945 8387 3954 8358 3938 8359 3926 8378
3922 8381 3922 8383
$$
JDR1 follow-up statement
029
WGUS71 KILN 271805
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
205 PM EDT Thu Jun 27 2019
OHC027-271813-
/O.CAN.KILN.FF.W.0028.000000T0000Z-190627T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clinton OH-
205 PM EDT Thu Jun 27 2019
...THE FLASH FLOOD WARNING FOR CENTRAL CLINTON COUNTY IS CANCELLED...
The heavy rain has ended and flooding is no longer expected to pose a
threat. A flood advisory remains in effect until 245 PM, as there
still may be lingering high water.
A flash flood warning remains in effect until 3 PM for western
Clinton and southeast Warren Counties. Much of the heavy rain
through Clinton County will continue to drain along Todd Fork in
eastern Warren County.
Please report previous flash flooding to the National Weather Service
by going to our website at weather.gov/iln and submitting your report
via social media.
LAT...LON 3923 8384 3924 8383 3925 8384 3929 8386
3945 8387 3954 8358 3938 8359 3926 8378
3922 8381 3922 8383
$$
JDRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 11:13 AM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 27, 11:13 AM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 1113 AM EDT Thu Jun 27 2019 .SYNOPSIS... Warm and humid conditions will continue through the end of the week with a few afternoon and evening thunderstorms possible each day. A front will drop into the area on Sunday bringing a better chance of showers and thunderstorms. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Expect mid to high clouds to be joined by some cu this afternoon as the atmosphere warms up, with highs in the mid to upper 80s across the CWA. A few showers and thunderstorms are also expected to pop up, mainly after 2 pm. Convection will likely be diurnally-driven, and based on latest high resolution/CAM guidance, the highest coverage may set up along a weak convergent axis aligned from west to east across western and central Ohio (roughly toward the I-70 corridor). Have chance PoPs/scattered coverage across this area for several hours during the afternoon/early evening, but with daytime heating can't rule out a pop up just about anywhere so slight chance PoPs/isolated coverage reside across the remainder of the CWA. Despite decent CAPE, larger scale forcing and shear are both weak, so severe weather is not expected although a localized strong storm is possible. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... Remaining convection will diminish early in the period. Shear axis is forecast to weaken. Thus, it looks like there will be less forcing heading into Friday. Still cannot rule out some isolated storms during the heat of the day. Lows will be in the upper 60s with highs in the upper 80s to lower 90s. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... High temperatures through the long term will generally be in the 80s with a few 90 degree readings possible on Saturday. Low temperatures will generally be in the upper 60s to low 70s with a few mid 60s readings possible Sunday night. Made only minor changes to the temperatures from the blend for the long term. A few pop up afternoon thunderstorms will be possible across northern portions of the region on Saturday. On Sunday a frontal boundary will move into the area allowing for a little higher precipitation chances especially across central Ohio. Working into next week there will be thunderstorm chances each day with a northwest flow aloft pattern. && .AVIATION /15Z THURSDAY THROUGH MONDAY/... Few to scattered cumulus will occur underneath a high deck through much of the day. There will be isolated to scattered showers and thunderstorms after 20Z. At this time there appears to be a bit better chance of them occurring from KDAY to KCMH/KLCK, so included a brief VCTS there. Precipitation chances will end shortly after 00Z and clouds will diminish. Not out of the question to see some visibility restrictions at KLUK late in the period. OUTLOOK...Thunderstorms possible Sunday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS... NEAR TERM...BPP SHORT TERM... LONG TERM...Novak AVIATION...
Hazardous weather outlook, Jun 27, 12:10 PM EDT, 1 hour before
Hazardous Weather Outlook National Weather Service Wilmington OH 1210 PM EDT Thu Jun 27 2019 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-281615- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 1210 PM EDT Thu Jun 27 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. A few thunderstorms this afternoon and early evening will be capable of producing strong to locally damaging wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 27, 12:17 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1217 PM EDT Thu Jun 27 2019
OHZ071-072-271645-
Warren OH-Clinton OH-
1217 PM EDT Thu Jun 27 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WARREN AND
SOUTHWESTERN CLINTON COUNTIES UNTIL 1245 PM EDT...
At 1217 PM EDT, radar indicated a strong thunderstorm near
Blanchester, moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Very heavy rain...
Locations impacted include...
Blanchester, Clarksville, Martinsville, Midland, Westboro, Cuba,
State Route 350 at US Route 22, Middleboro, Morrisville and Cowan
Lake State Park.
This includes I-71 in Ohio near mile marker 41.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3925 8384 3925 8387 3933 8409 3946 8401
3938 8378 3923 8382
TIME...MOT...LOC 1617Z 276DEG 26KT 3936 8397
JDRSpecial weather statement, Jun 27, 12:20 PM EDT, 50 minutes before
Special Weather Statement National Weather Service Wilmington OH 1220 PM EDT Thu Jun 27 2019 OHZ063-271645- Fayette OH- 1220 PM EDT Thu Jun 27 2019 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAYETTE COUNTY UNTIL 1245 PM EDT... At 1220 PM EDT, radar indicated a strong thunderstorm near Jeffersonville, moving east at 15 mph. STORM HAZARDS INCLUDE... Winds to 45 mph... Pea size hail... Very heavy rain... Locations impacted include... Washington Court House, Jeffersonville, Bloomingburg, Milledgeville, Octa, Madison Mills and Interstate 71 at US Route 35. This includes I-71 in Ohio between mile markers 65 and 72. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3947 8330 3956 8362 3967 8361 3969 8327 TIME...MOT...LOC 1620Z 273DEG 13KT 3961 8356 AR
Special weather statement, Jun 27, 12:21 PM EDT, 49 minutes before
Special Weather Statement National Weather Service Wilmington OH 1221 PM EDT Thu Jun 27 2019 OHZ053-271645- Clark OH- 1221 PM EDT Thu Jun 27 2019 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLARK COUNTY UNTIL 1245 PM EDT... At 1220 PM EDT, radar indicated a strong thunderstorm near Springfield, moving east at 20 mph. STORM HAZARDS INCLUDE... Winds to 45 mph... One half inch diameter hail... Very heavy rain... Locations impacted include... Springfield, Enon, South Charleston, Harmony, Lisbon, North Hampton, Tremont City, Buck Creek State Park, Springfield Municipal Airport, Hustead, Snyderville, Pitchin, New Moorefield and Lawrenceville. This includes I-70 in Ohio between mile markers 49 and 65. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4002 8364 3982 8362 3984 8392 4002 8395 TIME...MOT...LOC 1620Z 265DEG 17KT 3994 8387 JDR
Local storm report, Jun 27, 12:29 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1229 PM EDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM TSTM WND GST KI66 CLINTON CTY APT 39.50N 83.86W
06/27/2019 M48 MPH CLINTON OH AWOS
&&
HATZOSSpecial weather statement, Jun 27, 12:46 PM EDT, 24 minutes before
Special Weather Statement National Weather Service Wilmington OH 1246 PM EDT Thu Jun 27 2019 OHZ053-054-062-063-271715- Fayette OH-Madison OH-Clark OH-Greene OH- 1246 PM EDT Thu Jun 27 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FAYETTE... SOUTHEASTERN CLARK...NORTHEASTERN GREENE AND SOUTHWESTERN MADISON COUNTIES UNTIL 115 PM EDT... At 1246 PM EDT, radar indicated a strong thunderstorm near Cedarville, moving east at 10 mph. STORM HAZARDS INCLUDE... Winds to 45 mph... One half inch diameter hail... Very heavy rain... Locations impacted include... Cedarville, Jamestown, South Charleston, South Solon, Gladstone, Bell Center, Shady Grove and Selma. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3966 8378 3979 8381 3986 8356 3967 8353 TIME...MOT...LOC 1646Z 248DEG 11KT 3974 8370 JDR
Special weather statement, Jun 27, 12:48 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1248 PM EDT Thu Jun 27 2019
OHZ053-271715-
Clark OH-
1248 PM EDT Thu Jun 27 2019
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CLARK COUNTY UNTIL 115
PM EDT...
At 1247 PM EDT, radar indicated a strong thunderstorm near
Springfield, moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Very heavy rain...
Locations impacted include...
Springfield, Harmony, Lisbon, Brighton, South Vienna, Catawba, Buck
Creek State Park, Pitchin, New Moorefield and Plattsburg.
This includes I-70 in Ohio between mile markers 54 and 69.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4001 8358 3992 8354 3990 8355 3986 8356
3980 8379 3995 8385 4002 8366
TIME...MOT...LOC 1647Z 254DEG 20KT 3991 8372
JDRThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 11:50 AM EDT | Special Weather Statement | ILN | Clinton | 25 min |
| Jun 27, 11:55 AM EDT | Severe Thunderstorm Warning | ILN | Clinton | 50 min |
| Jun 27, 12:17 PM EDT | Special Weather Statement | ILN | Clinton | 28 min |
| Jun 27, 12:20 PM EDT | Special Weather Statement | ILN | Fayette | 25 min |
| Jun 27, 12:21 PM EDT | Special Weather Statement | ILN | Clark | 24 min |
| Jun 27, 12:40 PM EDT | Severe Thunderstorm Warning | ILN | Clinton | 35 min |
| Jun 27, 12:46 PM EDT | Special Weather Statement | ILN | Clark | 29 min |
| Jun 27, 12:48 PM EDT | Special Weather Statement | ILN | Clark | 27 min |
| Jun 27, 12:52 PM EDT | Areal Flood Advisory | ILN | Clinton, Warren | 113 min |
| Jun 27, 1:03 PM EDT | Flash Flood Warning | ILN | Clinton, Warren | 103 min |
| Jun 27, 1:11 PM EDT | Special Weather Statement | ILN | Clark | 34 min |
| Jun 27, 1:13 PM EDT | Special Weather Statement | ILN | Fayette, Highland | 32 min |
| Jun 27, 1:22 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene | 38 min |
| Jun 27, 1:24 PM EDT | Special Weather Statement | ILN | Champaign | 36 min |
| Jun 27, 1:28 PM EDT | Severe Thunderstorm Warning | ILN | Champaign | 35 min |
| Jun 27, 1:37 PM EDT | Areal Flood Advisory | ILN | Clark | 113 min |
| Jun 27, 1:50 PM EDT | Special Weather Statement | ILN | Clark | 25 min |
| Jun 27, 2:09 PM EDT | Special Weather Statement | ILN | Fairfield, Hocking, Pickaway, Ross | 36 min |
| Jun 27, 2:44 PM EDT | Special Weather Statement | ILN | Fairfield, Pike | 46 min |
| Jun 27, 2:46 PM EDT | Special Weather Statement | ILN | Delaware | 29 min |
| Jun 27, 2:57 PM EDT | Areal Flood Advisory | ILN | Delaware, Union | 2 hr |
| Jun 27, 4:32 PM EDT | Special Weather Statement | ILN | Miami | 28 min |
| Jun 27, 5:19 PM EDT | Special Weather Statement | ILN | Miami | 26 min |
| Jun 27, 5:43 PM EDT | Special Weather Statement | ILN | Miami | 32 min |
Nearby
Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.